Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 28, 2009, 12:03 AM CDT for Webb County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2009, 12:03 AM CDT (05:03 UTC)
- Expired
- May 28, 2009, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 200 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 12:40 AM CDT | FLASH FLOOD | Laredo, TX | VARIOUS ROADS ARE BARRICADED IN THE CITY. FOUR HIGH WATER RESCUES HAVE BEEN PERFORMED SO FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 280503
FFWCRP
TXC479-280800-
/O.NEW.KCRP.FF.W.0008.090528T0503Z-090528T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1203 AM CDT THU MAY 28 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEBB COUNTY IN SOUTH TEXAS...
* UNTIL 300 AM CDT
* AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAVE OCCURRED JUST
WEST OF THE RIO GRANDE. THIS RAIN WILL BE GOING INTO THE LAREDO
AREA WITHIN THE NEXT HOUR. RAIN OF AT LEAST 1 TO 3 INCHES CAN BE
EXPECTED IN AND NEAR THE LAREDO AREA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAREDO...MIRANDO CITY...OILTON...AGUILARES...COLUMBIA
BRIDGE...DOCTORS HOSPITAL OF LAREDO...EL CENIZO...LAREDO COMMUNITY
COLLEGE...LAREDO COUNTRY CLUB...LAREDO INTERNATIONAL AIRPORT...LAS
TIENDAS AND ORVIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 2732 9956 2735 9952 2748 9950 2751 9954
2760 9955 2764 9961 2763 9967 2766 9968
2765 9971 2777 9982 2779 9988 2791 9991
2800 10001 2805 10002 2793 9894 2728 9889
2726 9931 2730 9938 2726 9949
$$
GW4 follow-up statements
000
WGUS74 KCRP 280534
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1234 AM CDT THU MAY 28 2009
TXC479-280800-
/O.CON.KCRP.FF.W.0008.000000T0000Z-090528T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITIES OF...LAREDO...MIRANDO CITY...OILTON
1234 AM CDT THU MAY 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR WEBB
COUNTY...
AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. DOPPLER RADAR ESTIMATES SHOW OVER 3 INCHES OF RAINFALL NEAR
AND IN THE LAREDO AREA...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN
POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOCTORS
HOSPITAL OF LAREDO...ORVIL...LAS TIENDAS AND COLUMBIA BRIDGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 2732 9956 2735 9952 2748 9950 2751 9954
2760 9955 2764 9961 2763 9967 2766 9968
2765 9971 2777 9982 2779 9988 2791 9991
2800 10001 2805 10002 2793 9894 2728 9889
2726 9931 2730 9938 2726 9949
$$
GW000
WGUS74 KCRP 280547
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1247 AM CDT THU MAY 28 2009
TXC479-280800-
/O.CON.KCRP.FF.W.0008.000000T0000Z-090528T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITIES OF...LAREDO...MIRANDO CITY...OILTON
1247 AM CDT THU MAY 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR WEBB
COUNTY...
AT 1245 AM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA. THE CITY OF LAREDO REPORTED SEVERAL ROADS
BARRICADED...WITH 4 HIGH WATER RESCUES REPORTED AS OF 1240 AM. THE
HEAVIEST RAINFALL IS LEAVING THE CITY OF LAREDO...HOWEVER...AN
ADDITIONAL RAINFALL AMOUNT OF NEAR 1 INCH IS STILL POSSIBLE.
ALSO...IT WILL TAKE A COUPLE OF HOURS FOR THE WATER TO RECEDE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOCTORS
HOSPITAL OF LAREDO...ORVIL...LAS TIENDAS AND COLUMBIA BRIDGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2732 9956 2735 9952 2748 9950 2751 9954
2760 9955 2764 9961 2763 9967 2766 9968
2765 9971 2777 9982 2779 9988 2791 9991
2800 10001 2805 10002 2793 9894 2728 9889
2726 9931 2730 9938 2726 9949
$$
GW000
WGUS74 KCRP 280648
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
148 AM CDT THU MAY 28 2009
TXC479-280800-
/O.CON.KCRP.FF.W.0008.000000T0000Z-090528T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITIES OF...LAREDO...MIRANDO CITY...OILTON
148 AM CDT THU MAY 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR WEBB
COUNTY...
AT 144 AM CDT...A THUNDERSTORM PRODUCING HEAVY RAINFALL CONTINUED
OVER EXTREME SOUTHEAST WEBB COUNTY NEAR MIRANDO CITY. DOPPLER RADAR
ESTIMATES INDICATE AROUND 3 INCHES OF RAIN OVER SOUTHERN PORTIONS OF
WEBB COUNTY SINCE MIDNIGHT.
ALTHOUGH THE HEAVIEST RAINFALL HAS NEARLY ENDED OVER ALL OF WEBB
COUNTY...IT WILL TAKE TIME FOR THE WATERS TO RECEDE. LAREDO 9 1 1
REPORTED STILL WATER OVER ROADS IN SOUTHEASTERN PORTIONS OF THE CITY
AS OF 145 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNITED SOUTH
HIGH SCHOOL...ST AUGUSTINE HIGH SCHOOL SOUTH LAREDO...LAREDO
COMMUNITY COLLEGE...LAREDO INTERNATIONAL AIRPORT...LAREDO COUNTRY
CLUB...DOCTORS HOSPITAL OF LAREDO...RIO BRAVO...ORVIL...OILTON...
MIRANDO CITY...LAS TIENDAS...LAREDO...EL CENIZO...COLUMBIA BRIDGE AND
AGUILARES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2732 9956 2735 9952 2748 9950 2751 9954
2760 9955 2764 9961 2763 9967 2766 9968
2765 9971 2777 9982 2779 9988 2791 9991
2800 10001 2805 10002 2793 9894 2728 9889
2726 9931 2730 9938 2726 9949
$$
GW000
WGUS74 KCRP 280755
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
255 AM CDT THU MAY 28 2009
TXC479-280805-
/O.EXP.KCRP.FF.W.0008.000000T0000Z-090528T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITIES OF...LAREDO...MIRANDO CITY...OILTON
255 AM CDT THU MAY 28 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM CDT FOR WEBB
COUNTY...
ALL OF THE HEAVY RAINFALL HAS MOVED EAST OF THE AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2732 9956 2735 9952 2748 9950 2751 9954
2760 9955 2764 9961 2763 9967 2766 9968
2765 9971 2777 9982 2779 9988 2791 9991
2800 10001 2805 10002 2793 9894 2728 9889
2726 9931 2730 9938 2726 9949
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 11:20 PM CDT, 43 minutes earlier.
Area forecast discussion, May 27, 11:20 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1120 PM CDT WED MAY 27 2009 .DISCUSSION...SEE THE AVIATION DISCUSSION BELOW FOR MORE DETAILS. && .AVIATION...ONGOING CONVECTION ACROSS THE RIO GRANDE PLAINS WL PRODUCE MVFR/IFR CONDITIONS ACROSS LAREDO FOR MUCH OF THE MORNING. THIS CONVECTION WL SLOWLY MOVE EWD THROUGH THURSDAY MORNING ACROSS SOUTH TX. HOWEVER...MOST OF THE CEILINGS ARE EXPECTED TO REMAIN ABV MVFR CRITERIA GIVEN THE DRIER AIRMASS IN PLACE DUE TO EARLIER CONVECTION IN THE DAY. BRIEF MVFR CONDITIONS ARE EXPECTED ACROSS THE NORTHEAST COASTAL BEND (VCT TAF SITE) BETWEEN 09Z AND 15Z THU AS LIGHT FOG DEVELOPS. BRIEF MVFR/IFR CONDITIONS WITHIN CONVECTION WL STILL BE POSSIBLE THROUGH 22Z THURSDAY. VFR CONDITIONS WL PREVAIL TMW NIGHT AS EVEN DRIER AND MORE STABLE CONDITIONS PUSH INTO THE AREA. && .PREV DISCUSSION... /ISSUED 838 PM CDT WED MAY 27 2009/ DISCUSSION...SEVERAL CLUSTERS OF STRONG TO SEVERE CONVECTION CONTINUE TO FIRE JUST TO THE NORTHWEST AND WEST OF THE RIO GRANDE PLAINS THIS EVENING. THIS CONVECTION IS BEING AIDED BY THE LEFT-FRONT QUAD OF A 70-80 KT JET STREAK MOVING THROUGH CENTRAL MEXICO AND SVRL CONVECTIVE OUTFLOWS MOVING THROUGH THIS RGN. THE LATEST LAPS DATA INDICATE SFC-BASED CAPES AVERAGING 2500-3500 J/KG WITH A WEAK CAP. EXPECT THESE CLUSTERS OF STORMS TO EVENTUALLY PROPAGATE INTO THE RIO GRANDE PLAINS DURING THE EVENING HOURS BASED UPON THE MEAN STEERING CURRENTS AND CONVECTION BUILDING TWDS THE HIGHER INSTABILITY WHICH EXIST ACROSS THIS RGN. BLV LARGE HAIL AND GUSTY WINDS WL BE THE MAIN THREAT ALONG WITH TORRENTIAL RAIN. BLV MOST OF THIS ACTIVITY WL LINGER THROUGH THE FIRST HALF OF TNT. ALTHOUGH...EXPECT CONVECTION TO EVEN LINGER AFTER MIDNIGHT ACROSS THIS RGN GIVEN THE DYNAMIC SUPPORT THAT EXISTS. FURTHER EAST...BLV THE AIRMASS WL BE TOO STABLE AND WORKED OVER FROM PREVIOUS STORMS FOR CONVECTION TO OCCUR TNT. WL THUS DROP POPS ACROSS THE ERN AREAS AND THE WATERS FOR TNT. MARINE...BUOY 42020 CONTINUES TO REPORT 6 FT SEAS WHICH WAS MOSTLY DUE TO EARLIER STRONG THUNDERSTORM WINDS. AS THE WINDS CONTINUE TO COME DOWN TNT...THE SEAS WL SLOWLY COME DOWN TOO. WITH THE OVERALL GRADIENT REMAINING QUITE WK...NO FLAGS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 72 88 70 89 68 / 10 40 10 20 10 VICTORIA 68 88 67 91 65 / 10 30 10 10 10 LAREDO 76 94 75 94 73 / 40 40 20 20 10 ALICE 71 92 69 91 68 / 10 40 10 20 10 ROCKPORT 74 86 71 88 72 / 10 30 10 10 10 COTULLA 70 91 69 93 68 / 40 40 20 10 10 KINGSVILLE 72 92 68 90 68 / 10 40 10 20 10 NAVY CORPUS 76 87 72 86 72 / 10 40 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB
Hazardous weather outlook, May 27, 3:29 PM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 329 PM CDT WED MAY 27 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 329 PM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTFLOW BOUNDARY FROM STRONG THUNDERSTORMS IN THE COASTAL BEND WILL CONTINUE TO DRIFT WEST ACROSS THE RIO GRANDE PLAINS AND VALLEY. THIS IN COMBINATION WITH SIERRA MADRE CONVECTION MOVING EAST OUT OF MEXICO DUE TO STRONG HEATING AND A WEAK UPPER LEVEL DISTURBANCE WILL PROVIDE SCATTERED THUNDERSTORMS ALONG THE RIO GRANDE VALLEY OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON THURSDAY AS A WEAK UPPER LEVEL DISTURBANCE AND JET STREAM INTERACT WITH HIGH MOISTURE AND INSTABILITY ALONG A WEAK FRONTAL BOUNDARY AND THE SEA BREEZE. GIVEN ADEQUATE HEATING A FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:35 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| May 28, 12:14 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 47 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.